Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 16, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at May 8, 2009, 5:15 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 5:15 PM EDT (21:15 UTC)
- Expired
- May 8, 2009, 6:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 101 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:58 PM EDT | TORNADO | 5 Se Huntsville, TN | SEVERAL HOMES DESTROYED IN THE FAIRVIEW COMMUNITY. ZERO INJURIES. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 8, 4:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMRX 082115
TORMRX
TNC129-151-082215-
/O.NEW.KMRX.TO.W.0016.090508T2115Z-090508T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHERN MORGAN COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ONEIDA...
* UNTIL 615 PM EDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 24 MILES WEST OF
ONEIDA...OR NEAR JAMESTOWN...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
HUNTSVILLE AND ONEIDA BY 550 PM EDT...
THIS IS AN EXTREMELY DANGEROUS STORM TAKE COVER IMMEDIATELY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE OUTFLOW WINDS IN EXCESS OF 50 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR
EAST TENNESSEE.
&&
LAT...LON 3654 8431 3651 8431 3650 8433 3646 8435
3641 8434 3640 8432 3628 8433 3629 8480
3633 8478 3640 8467 3645 8470 3655 8474
TIME...MOT...LOC 2113Z 272DEG 34KT 3643 8494
$$
DMG2 follow-up statements
000
WWUS54 KMRX 082140
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
540 PM EDT FRI MAY 8 2009
TNC129-151-082215-
/O.CON.KMRX.TO.W.0016.000000T0000Z-090508T2215Z/
MORGAN TN-SCOTT TN-
540 PM EDT FRI MAY 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SCOTT AND
EXTREME NORTHERN MORGAN COUNTIES...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM HAS
A HISTORY OF PRODUCING A TORNADO. THE FIRE DEPARTMENT NEAR
JAMESTOWN...TN REPORTED A TORNADO AT APPROXIMATELY 5:20 PM EDT. AS
OF 533 PM EDT...THIS TORNADO WAS LOCATED 5 MILES NORTH OF RUGBY...OR
12 MILES SOUTHWEST OF ONEIDA...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTH OF ELGIN BY 540 PM EDT...
HUNTSVILLE...6 MILES SOUTH OF ONEIDA AND 8 MILES NORTH OF SLICK
ROCK BY 550 PM EDT...
NORMA AND 9 MILES NORTH OF SMOKEY JUNCTION BY 600 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3654 8431 3651 8431 3650 8433 3646 8435
3641 8434 3640 8432 3628 8433 3629 8480
3633 8478 3640 8467 3645 8470 3655 8474
TIME...MOT...LOC 2135Z 272DEG 34KT 3642 8468
$$
MJB000
WWUS54 KMRX 082216
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
616 PM EDT FRI MAY 8 2009
TNC129-151-082225-
/O.EXP.KMRX.TO.W.0016.000000T0000Z-090508T2215Z/
MORGAN TN-SCOTT TN-
616 PM EDT FRI MAY 8 2009
...THE TORNADO WARNING FOR SCOTT AND EXTREME NORTHERN MORGAN COUNTIES
HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
LAT...LON 3654 8431 3651 8431 3650 8433 3646 8435
3641 8434 3640 8432 3628 8433 3629 8480
3633 8478 3640 8467 3645 8470 3655 8474
TIME...MOT...LOC 2140Z 272DEG 34KT 3642 8462
$$
MJBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 2:27 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 8, 2:27 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 227 PM EDT FRI MAY 8 2009 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM STRENGTHENING OVER THE MID MS RIVER VALLEY...WITH A WELL-DEFINED MCS OVER THE WESTERN TN RIVER VALLEY MOVING EASTWARD. MODELS INDICATE THAT A MODERATELY UNSTABLE AIR MASS WILL DEVELOP ACROSS THE TN RIVER VALLEY THIS AFTERNOON... WHICH IS SUPPORTED BY THE SPECIAL BNA SOUNDING TAKEN AT 18Z. THUS... EXPECT THIS MCS TO CONTINUE MOVING INTO THE FORECAST AREA LATER THIS AFTERNOON AND EVENING...BRINGING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. FORECAST HELICITY VALUES ALSO SUPPORT THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO. THIS LOW PRESSURE SYSTEM IS PROGGED TO MOVE NORTHEAST ACROSS THE OHIO RIVER VALLEY TONIGHT...BUT ITS TRAILING COLD FRONT SHOULD ONLY SLOWLY MOVE INTO THE FORECAST AREA AND LINGER THROUGH SATURDAY NIGHT. BY SUNDAY...ANOTHER LOW PRESSURE AREA IS PROGGED TO DEVELOP ALONG THE FRONTAL BOUNDARY OVER THE DEEP SOUTH...RESULTING IN SOME LINGERING CONVECTION ON SUNDAY. WHILE IT APPEARS TO BE A WET WEEKEND FOR ALREADY SATURATED GROUNDS ACROSS THE FORECAST AREA...WILL NOT ISSUE A FLOOD WATCH AT THIS TIME SINCE HEAVY RAINFALL AMOUNTS MAY NOT BE ORGANIZED ENOUGH FOR A WATCH...ALTHOUGH THIS POSSIBILITY WILL NEED TO BE EVALUATED BY LATER SHIFTS AS CONVECTIVE TRENDS BECOME MORE APPARENT. AS FOR TEMPS...GUIDANCE VALUES ARE IN GOOD AGREEMENT THROUGH THE PERIOD AND LOOK REASONABLE. .LONG TERM (MONDAY THROUGH FRIDAY)...SCATTERED SHOWERS WILL BE EXITING THE CWA TO OUR SOUTH DURING THE DAY MONDAY AS A FRONT CONTINUES TO PUSH SOUTH OF THE AREA. HIGH PRESSURE BUILDS IN FOR A DRYING TREND TUESDAY AND WEDNESDAY. CONFIDENCE LOW ON DETAILS...BUT THE NEXT WEATHER SYSTEM SHOULD REACH INTO THE AREA THURSDAY INTO FRIDAY. STAYED NEAR GUIDANCE FOR TEMPS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 78 59 72 53 / 70 60 50 50 50 KNOXVILLE AIRPORT, TN 63 77 58 71 51 / 70 60 40 50 50 OAK RIDGE, TN 63 77 58 71 52 / 70 60 40 50 50 TRI CITIES AIRPORT, TN 62 75 57 69 49 / 70 60 40 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, May 8, 9:35 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 935 AM EDT (835 CDT) FRI MAY 8 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 935 AM EDT (835 CDT) FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY THIS AFTERNOON. WITH THIS NEXT SYSTEM...THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES WILL CREATE A GOOD CHANCE OF MORE SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. NO WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED...BUT A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS COULD DEVELOP JUST ABOUT ANY AFTERNOON OR EVENING THROUGH SUNDAY. SATURATED GROUNDS FROM SEVERAL WET DAYS COULD CAUSE TREES TO FALL MORE EASILY THAN NORMAL. ANY ADDITIONAL SIGNIFICANT RAINFALL MAY CAUSE RIVERS AND STREAMS TO RISE TO NEAR OR ABOVE ABOVE FLOOD STAGE...AND LEAD TO FLASH FLOODING AND POSSIBLE MUD SLIDES. REMAIN ALERT FOR THIS POTENTIALLY DANGEROUS WEATHER...ESPECIALLY IF YOU LIVE NEAR AREA CREEKS AND STREAMS...AND ANY OTHER FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED AT TIMES THROUGH SUNDAY. DMG
In the hours before
Local storm report, May 8, 11:36 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1136 AM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
05/08/2009 CAMPBELL TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY HWY DEPT.
0810 AM FLASH FLOOD 7 N LA FOLLETTE 36.47N 84.13W
05/08/2009 CAMPBELL TN DEPT OF HIGHWAYS
MUDSLIDE WITH TREES DOWN, DUE TO FLASH FLOODING ON ROCK
CREEK LANE. REPORTED BY HWY DEPT.
0954 AM TSTM WND DMG MADISONVILLE 35.52N 84.36W
05/08/2009 MONROE TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN BETWEEN MADISONVILLE AND
TELLICO PLAINS.
1040 AM TSTM WND DMG 3 NW HAYESVILLE 35.08N 83.86W
05/08/2009 CLAY NC DEPT OF HIGHWAYS
TREE DOWN ON FIRES CREEK RD. REPORTED BY HWY DEPT.
&&
MEPLocal storm report, May 8, 11:38 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1138 AM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL HUNTSVILLE 36.41N 84.49W
05/08/2009 E0.75 INCH SCOTT TN LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED.
0715 AM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
05/08/2009 CAMPBELL TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY HWY DEPT.
0743 AM FLASH FLOOD 2 SE ELGIN 36.31N 84.58W
05/08/2009 SCOTT TN AMATEUR RADIO
SEVERAL INCHES OF WATER COVERING WOLF CREEK ROAD.
0743 AM FLASH FLOOD 5 N HUNTSVILLE 36.49N 84.49W
05/08/2009 SCOTT TN DEPT OF HIGHWAYS
SEVERAL INCHES OF WATER COVERING BUFFALO ROAD.
0810 AM FLASH FLOOD 7 N LA FOLLETTE 36.47N 84.13W
05/08/2009 CAMPBELL TN DEPT OF HIGHWAYS
MUDSLIDE WITH TREES DOWN, DUE TO FLASH FLOODING ON ROCK
CREEK LANE. REPORTED BY HWY DEPT.
0815 AM TSTM WND DMG 2 NE NORRIS 36.23N 84.04W
05/08/2009 ANDERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWNED BY THUNDERSTORM WINDS.
0815 AM TSTM WND DMG 3 SW MAYNARDVILLE 36.22N 83.84W
05/08/2009 UNION TN LAW ENFORCEMENT
NUMEROUS TREES DOWNED BY THUNDERSTORM WINDS.
0818 AM HAIL ALPHA 36.18N 83.38W
05/08/2009 E0.75 INCH HAMBLEN TN AMATEUR RADIO
PENNY SIZE HAIL AT NATIONAL WEATHER SERVICE.
0840 AM TSTM WND DMG 2 SW KNOXVILLE 35.95N 83.97W
05/08/2009 KNOX TN LAW ENFORCEMENT
A FEW TREES DOWNED BY THUNDERSTORM WINDS.
0841 AM TSTM WND DMG 2 SW MAYNARDVILLE 36.23N 83.83W
05/08/2009 UNION TN LAW ENFORCEMENT
A TREE DOWNED BY THUNDERSTORM WINDS ALONG HIGHWAY 61
WEST.
0930 AM TSTM WND DMG BENTON 35.18N 84.65W
05/08/2009 POLK TN UTILITY COMPANY
FEW POWER LINES DOWN ON MOUNTAIN VIEW ROAD. REPORTED BY
THE ELECTRIC COMPANY.
0954 AM TSTM WND DMG MADISONVILLE 35.52N 84.36W
05/08/2009 MONROE TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN BETWEEN MADISONVILLE AND
TELLICO PLAINS.
1040 AM TSTM WND DMG 3 NW HAYESVILLE 35.08N 83.86W
05/08/2009 CLAY NC DEPT OF HIGHWAYS
TREE DOWN ON FIRES CREEK RD. REPORTED BY HWY DEPT.
&&
MEPSpecial weather statement, May 8, 4:22 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 422 PM EDT FRI MAY 8 2009 TNZ068-084>087-100-101-082115- BRADLEY-LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK- 422 PM EDT FRI MAY 8 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING BRADLEY... LOUDON...MCMINN...MEIGS...MONROE AND NORTHERN POLK COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLESTON...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:21 AM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 24 min |
| May 8, 6:43 AM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 47 min |
| May 8, 7:30 AM EDT | Flash Flood Warning | MRX | Campbell, Morgan, Scott | 60 min |
| May 8, 8:07 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Grainger, Hamblen, Jefferson, Knox and 1 more | 53 min |
| May 8, 8:24 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane, Sevier | 51 min |
| May 8, 9:10 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, Loudon, McMinn, Monroe and 2 more | 50 min |
| May 8, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 55 min |
| May 8, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 53 min |
| May 8, 4:46 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 59 min |
| May 8, 4:58 PM EDT | Tornado Warning | MRX | Blount, McMinn, Monroe | 62 min |
| May 8, 5:51 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Union | 54 min |
| May 8, 6:38 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Grainger, Union | 52 min |
| May 8, 7:26 PM EDT | Tornado Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins | 64 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.